MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-3-20
Medical Device Problem Codes Excess Flow or Over-Infusion (1311); Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that prior to a peripheral angioplasty while preparing the advance 14 lp low profile balloon catheter, a syringe was connected to the port and reverse suction was performed.Air entered the syringe at a faster rate than what is expected.Saline solution was then injected, and the solution began to leak out of the strain relief (where the hub/syringe port connects to the balloon delivery system).The device did not come into contact with the patient.Another device was utilized to complete the procedure.No adverse effects were reported due to this occurrence.
 
Additional Manufacturer Narrative
Investigation, evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed a leakage.The leakage was detected at the proximal end of the strain relief and the proximal fitting.The proximal fitting was removed from the strain relief for further examination, and a crack was visible completely around the neck of the proximal fitting.Additionally, a document based investigation evaluation was performed.The device history records for all related subassembly lot numbers were reviewed and identified 3 non-conformances that are relevant to the complaint device failure mode of "cracked hub".Due to the individual nature of the product manufacturing and 100% verification of various defects including leak testing and examination of proximal fitting in final qc prior to shipping, there is no indication that there is nonconforming product in the field.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7320667
Report Number1820334-2018-00639
Device Sequence Number16169010
Product Code DQY
UDI-Device Identifier10827002503332
UDI-Public(01)10827002503332(17)201218(10)8453710
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTAX4-14-170-3-20
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1